Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Detroit, MI

August 9, 20114 counties in Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Aug 9, 2011, 5:42 PM EDT for 4 counties in Michigan. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 5:42 PM EDT (21:42 UTC)
Expired
Aug 9, 2011, 6:13 PM EDT
In force
31 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lenawee County, MI, Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WUUS53 KDTX 092142
SVRDTX
MIC091-115-161-163-092300-
/O.NEW.KDTX.SV.W.0103.110809T2142Z-110809T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
542 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
  MONROE COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHEASTERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 700 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF CLINTON...OR 7 MILES NORTHEAST OF TECUMSEH...AND MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONE AROUND 550 PM EDT.
  MILAN AND AZALIA AROUND 555 PM EDT.
  OAKVILLE AND WHITTAKER AROUND 605 PM EDT.
  MAYBEE AROUND 610 PM EDT.
  SUMPTER TOWNSHIP AND SCOFIELD AROUND 615 PM EDT.
  WALTZ AND WILLOW AROUND 620 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WYANDOTTE...          WILLIS...             TRENTON...
  TECUMSEH...           TAYLOR...             SALINE...
  ROMULUS...            PETERSBURG...         MONROE...
  MILAN...              MAYBEE...             IDA...
  GROSSE ILE...         FLAT ROCK...          DUNDEE...
  DEERFIELD...          CLINTON...            CARLETON...
  BRITTON...            BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4191 8404 4210 8400 4220 8385 4227 8311
      4224 8313 4213 8313 4208 8315 4207 8318
      4203 8317 4199 8319 4196 8325 4192 8327
      4193 8331 4188 8333 4185 8339
TIME...MOT...LOC 2141Z 268DEG 30KT 4208 8385
WIND...HAIL 60MPH 1.00IN

$$

MM
2 follow-up statements
997 
WWUS53 KDTX 092155
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
555 PM EDT TUE AUG 9 2011

MIC091-115-161-163-092300-
/O.CON.KDTX.SV.W.0103.000000T0000Z-110809T2300Z/
LENAWEE MI-WASHTENAW MI-MONROE MI-WAYNE MI-
555 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WAYNE...NORTHERN MONROE...SOUTHEASTERN WASHTENAW AND NORTHEASTERN
LENAWEE COUNTIES UNTIL 700 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MILAN...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAKVILLE AND WHITTAKER AROUND 605 PM EDT.
  MAYBEE AROUND 610 PM EDT.
  SUMPTER TOWNSHIP AND SCOFIELD AROUND 615 PM EDT.
  WALTZ AND WILLOW AROUND 620 PM EDT.
  FLAT ROCK AND NEWPORT AROUND 630 PM EDT.
  ROCKWOOD AND SOUTH ROCKWOOD AROUND 635 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WYANDOTTE...          WILLIS...             TRENTON...
  TAYLOR...             ROMULUS...            MONROE...
  MILAN...              MAYBEE...             IDA...
  GROSSE ILE...         FLAT ROCK...          DUNDEE...
  CARLETON...           BRITTON...            BELLEVILLE...

LAT...LON 4195 8383 4201 8384 4209 8385 4210 8384
      4218 8373 4227 8311 4224 8313 4213 8313
      4208 8315 4207 8318 4203 8317 4199 8319
      4196 8325 4192 8327 4193 8331 4188 8333
      4185 8339
TIME...MOT...LOC 2155Z 268DEG 30KT 4208 8369
WIND...HAIL 60MPH 1.00IN

$$

MM
484 
WWUS53 KDTX 092213
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
613 PM EDT TUE AUG 9 2011

MIC091-115-161-163-092223-
/O.CAN.KDTX.SV.W.0103.000000T0000Z-110809T2300Z/
LENAWEE MI-WASHTENAW MI-MONROE MI-WAYNE MI-
613 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE...NORTHERN
MONROE...SOUTHEASTERN WASHTENAW AND NORTHEASTERN LENAWEE COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER BRIEF HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.

LAT...LON 4195 8383 4201 8384 4209 8385 4210 8384
      4218 8373 4227 8311 4224 8313 4213 8313
      4208 8315 4207 8318 4203 8317 4199 8319
      4196 8325 4192 8327 4193 8331 4188 8333
      4185 8339
TIME...MOT...LOC 2213Z 268DEG 30KT 4209 8349

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:29 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 9, 4:29 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT TUE AUG 9 2011

.SHORT TERM...THIS EVENING AND TONIGHT

A COLD FRONT ASSOCIATED WITH A LOW OVER ONTARIO WILL CONTINUE TO DROP
ACROSS LOWER MICHIGAN THIS EVENING. RECENT RADAR IMAGERY IS SHOWING
SHOWERS AND THUNDERSTORMS TRACKING ACROSS MUCH OF LOWER MICHIGAN.
WHILE THE SEVERE THREAT APPEARS ISOLATED...SMALL HAIL AS WELL AS
HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE AS THE STORMS CONTINUE
TO TRACK EASTWARD. THE MAJORITY OF THESE STORMS ARE FORECASTED TO
BE OUT OUR CWA BY 00Z...HOWEVER THERE WILL BE A CHANCE OF
LINGERING SHOWERS THROUGH THE OVERNIGHT PERIOD AS A SECONDARY COLD
FRONT DROPS ACROSS LOWER MICHIGAN. AFTER 06Z...THE MAIN THREAT OF
RAIN SHOWERS IS FORECASTED TO MOVE EASTWARD OVER LAKE HURON. WINDS
WILL REMAIN WESTERLY TO NORTHWESTERLY WITH GUSTS DIMINISHING
OVERNIGHT. TEMPERATURES OVERNIGHT WILL DECREASE RAPIDLY IN THE
EARLY EVENING AS THE FRONT PUSHES THROUGH SOUTHEAST MICHIGAN.
MINIMUM TEMPERATURES WILL BE IN THE LOW 60S ACROSS THE METRO
DETROIT AREA AND DROP INTO THE UPPER 50S IN THE THUMB AND SAGINAW
VALLEY REGIONS.

&&

.LONG TERM...WEDNESDAY THROUGH TUESDAY

COOLER AIR IS USHERED INTO THE AREA ON WEDNESDAY BEHIND THE COLD
FRONT WITH 850MB TEMPERATURES DIPPING DOWN TO 8-10C DURING THE
MORNING. CONDITIONS WILL FEEL NOTICEABLY DIFFERENT WITH HIGHS ONLY
REACHING THE LOW TO MID 70S WITH A BREEZY NORTHWEST WIND BRINGING LOWER
HUMIDITY VALUES FOR THE END OF THE WEEK. VISIBLE SATELLITE SHOWS A
HEALTHY STRATOCU FIELD UPSTREAM TODAY AND SIMILAR CLOUD CONDITIONS
CAN BE EXPECTED ACROSS SOUTHEAST MICHIGAN THROUGH MID AFTERNOON.
GOOD MIXING SHOULD HELP US TO TAP INTO THE MUCH DRIER AIR ALOFT TO
HELP CLOUDS START TO SCATTER OUT DURING THE LATE AFTERNOON. SKIES
SHOULD CLEAR OUT DURING THE EVENING MAKING FOR A COOL NIGHT WITH
TEMPERATURES OUTSIDE OF METRO DETROIT DROPPING INTO THE LOW 50S.

A SPRAWLING AREA OF HIGH PRESSURE BUILDING EAST ACROSS THE GREAT
LAKES REGION WILL KEEP CONDITIONS DRY ON THURSDAY AND FRIDAY.
TEMPERATURES WILL CREEP UP A FEW DEGREES EACH DAY WITH FULL
INSOLATION ON THURSDAY AND A GRADUAL INCREASE IN SOUTHWESTERLY
WINDS/RETURN FLOW ON FRIDAY.

JUST AS THE UPPER LEVEL FLOW STARTS TO RETURN TO A MORE ZONAL
PATTERN...ANOTHER WAVE DROPPING SOUTH OUT OF THE GULF OF ALASKA WILL
QUICKLY TRACK TOWARDS THE GREAT LAKES REGION...AND CARVE OUT ANOTHER
TROUGH OVER THE EASTERN UNITED STATES. RATHER STRONG MOISTURE
ADVECTION WILL OCCUR AHEAD OF THIS WAVE ON FRIDAY NIGHT WITH PW
VALUES IN EXCESS OF AN INCH AND A HALF BY SATURDAY. THE
APPROACHING WAVE SHOULD BE STRONG ENOUGH TO KICK OFF AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS ON SATURDAY AND HAVE RAISED
POPS IN THE FORECAST TO 50 PERCENT. WILL HOLD OFF ON RAISING THEM
ANY FURTHER GIVEN HOW FAR OUT IN TIME WE ARE AND WE WILL CONTINUE
TO MONITOR THE STRENGTH OF THE APPROACHING SHORTWAVE. AT THIS TIME
THE STRONGER INSTABILITY LOOKS TO BE FOCUSED TO OUR SOUTH AND SOME
OF THE MOISTURE TRANSPORT MAY STRUGGLE TO MAKE IT HEAR IF THIS
WAVE ENDS UP BEING DEEPER THAN MODELS ARE CURRENTLY ANTICIPATING.

&&

.MARINE...

LOW PRESSURE OVER ONTARIO WILL CONTINUE TO TRACK EASTWARD ACROSS
CANADA OVERNIGHT AND INTO WEDNESDAY. THIS LOW WILL DRAG A COLD FRONT
ACROSS THE REGION THROUGH MID EVENING. THE PASSAGE OF THIS COLD
FRONT WILL BRING COOLER TEMPERATURES TO THE GREAT LAKES ON
WEDNESDAY. THIS COOLER AIRMASS WILL BRING THE CHANCE OF WATERSPOUTS
THROUGH THE DAY ON WEDNESDAY. WINDS ARE ALSO EXPECTED TO INCREASE
WEDNESDAY ALLOWING FOR A SMALL CRAFT ADVISORY TO BE ISSUED FROM 14Z
WEDNESDAY TO 08Z THURSDAY. WAVE HEIGHTS COULD REACH UP TO 6 FEET
ALONG THE NEARSHORE PORTIONS OF THE NORTHERN THUMB. WINDS WILL
DIMINISH ON THURSDAY AS HIGH PRESSURE SETTLES OVER THE GREAT LAKES
REGION.

&&

.AVIATION...ISSUED 119 PM EDT TUE AUG 9 2011

//DISCUSSION...

A LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT IS
CURRENTLY MOVING ACROSS CENTRAL LOWER MICHIGAN. ANTICIPATING THIS
LINE TO REACH THE NORTHERN TAF SITES BY LATE AFTERNOON WHICH WILL
BRING SHOWERS AND POSSIBLY A THUNDERSTORM TO MBS AND FNT. CURRENTLY
NOT EXPECTING ANY OF THE THUNDERSTORMS TO BECOME SEVERE. WINDS WILL
REMAIN FROM THE WEST-NORTHWEST THROUGH THE MAJORITY OF THE TAF
PERIOD. SKY COVER WILL DIMINISH BEHIND THE FRONT...HOWEVER CLOUDS
WILL BUILD IN AGAIN TOWARDS 12Z WEDNESDAY BEFORE SLOWLY LIFTING BY
EARLY AFTERNOON.

FOR DTW... WHILE THE LINE OF THUNDERSTORMS IS CONTINUING TO DEVELOP
SOUTHWARD...THERE IS STILL MUCH UNCERTAINTY IF THE SHOWERS WILL
ACTUALLY MAKE IT TO DTW. DUE TO THIS UNCERTAINTY...RAIN IS
CURRENTLY LEFT OUT OF THE DTW TAF...BUT WILL CONTINUE TO MONITOR AND
UPDATE AS NECESSARY THROUGHOUT THE AFTERNOON.

//DTW THRESHOLD THREATS...

 * LOW CONFIDENCE IN THUNDERSTORMS OCCURRING BETWEEN 18Z AND 00Z.

 * HIGH CONFIDENCE THAT THE CEILING WILL REMAIN AT OR BELOW 5000FT
FOR THE MAJORITY OF THE TAF PERIOD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
     FROM PORT AUSTIN TO PORT SANILAC...FROM 10 AM WEDNESDAY TO 4
     AM THURSDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...RK
LONG TERM....KEC
MARINE.......RK
AVIATION.....RK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 9, 4:35 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 AM EDT TUE AUG 9 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-100845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
435 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SCATTERED AROUND SOUTHEAST MICHIGAN TODAY
AND THIS EVENING...BUT SEVERE WEATHER IS NOT EXPECTED. HEAVY
RAINFALL WILL BE THE MAIN CONCERN...ESPECIALLY DURING THE MORNING
HOURS. THE STRONGEST STORMS DURING THE AFTERNOON AND EVENING WILL
BE CAPABLE OF PEA SIZE HAIL AND WIND GUSTS NEAR 40 MPH. STORM
MOTION WILL BE WEST TO EAST AT 25 MPH.

A COMPACT AND STRONG WAVE OF LOW PRESSURE WILL SLIDE EASTWARD
DURING THE MORNING FOLLOWED BY A SERIES OF COLD FRONTS. THE BEST
CHANCE OF THUNDERSTORMS WILL BE ALONG THE INITIAL COLD FRONT AS IT
MOVES THROUGH DURING THE LATE AFTERNOON AND EXITING THE AREA BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A LOW PRESSURE
SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED TODAY AND TONIGHT.

LCZ422-LHZ361>363-421-422-441>443-462>464-100845-
ST. CLAIR RIVER-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
435 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON AND SAGINAW BAY.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL BE NUMEROUS BUT THUNDERSTORMS WILL JUST BE SCATTERED
IN COVERAGE OVER LAKE HURON AND SAGINAW BAY. SEVERE WEATHER IS
NOT EXPECTED. HEAVY RAINFALL AND LIMITED VISIBILITY WILL BE THE
MAIN CONCERN...ESPECIALLY DURING THE MORNING HOURS. THE STRONGEST
STORMS DURING THE AFTERNOON AND EVENING WILL BE CAPABLE OF PEA
SIZE HAIL AND WIND GUSTS NEAR 35 KNOTS. STORM MOTION WILL BE WEST
TO EAST AT 25 KNOTS.

A COMPACT AND STRONG WAVE OF LOW PRESSURE WILL SLIDE EASTWARD
DURING THE MORNING FOLLOWED BY A SERIES OF COLD FRONTS. THE BEST
CHANCE OF THUNDERSTORMS WILL BE ALONG THE INITIAL COLD FRONT AS IT
MOVES THROUGH DURING THE AFTERNOON AND EXITING THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED WEDNESDAY AS GUSTY
NORTHWEST WIND AND COOLER AIR INTERACT WITH THE WARM LAKE WATER TO
BUILD WAVES ABOVE 4 FEET.

THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A LOW PRESSURE
SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED TODAY AND TONIGHT.

LCZ423-460-LEZ444-100845-
DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
435 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SCATTERED AROUND SOUTHEAST MICHIGAN AND
ADJOINING MARINE AREAS TODAY AND THIS EVENING...BUT SEVERE
WEATHER IS NOT EXPECTED. HEAVY RAINFALL WILL BE THE MAIN
CONCERN...ESPECIALLY DURING THE MORNING HOURS. THE STRONGEST
STORMS DURING THE AFTERNOON AND EVENING WILL BE CAPABLE OF PEA
SIZE HAIL AND WIND GUSTS NEAR 35 KNOTS. STORM MOTION WILL BE WEST
TO EAST AT 25 KNOTS.

A COMPACT AND STRONG WAVE OF LOW PRESSURE WILL SLIDE EASTWARD
DURING THE MORNING FOLLOWED BY A SERIES OF COLD FRONTS. THE BEST
CHANCE OF THUNDERSTORMS WILL BE ALONG THE INITIAL COLD FRONT AS IT
MOVES THROUGH DURING THE LATE AFTERNOON AND EXITING THE AREA BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A LOW PRESSURE
SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Aug 9, 4:21 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 PM EDT TUE AUG 9 2011

MIZ075-092115-
WASHTENAW-
421 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHWEST OF MANCHESTER...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SALINE BY 455 PM EDT...
  ANN ARBOR BY 500 PM EDT...
  YPSILANTI BY 510 PM EDT...
  WILLIS BY 515 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MM/CB
Special weather statement, Aug 9, 4:49 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT TUE AUG 9 2011

MIZ062-092130-
LAPEER-
449 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF COLUMBIAVILLE...MOVING EAST
AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  NORTH BRANCH BY 455 PM EDT...
  LUM BY 500 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

MM
Local storm report, Aug 9, 4:50 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
450 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HEAVY RAIN       6 NW SOUTHFIELD         42.54N 83.32W
08/09/2011  M0.31 INCH       OAKLAND            MI   TRAINED SPOTTER

            45 MINUTE TOTAL

&&

RKULIK
Local storm report, Aug 9, 5:06 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     WEST BLOOMFIELD         42.57N 83.38W
08/09/2011  E60.00 MPH       OAKLAND            MI   PUBLIC

0415 PM     HAIL             WEST BLOOMFIELD         42.57N 83.38W
08/09/2011  M1.00 INCH       OAKLAND            MI   PUBLIC

&&

RKULIK
Special weather statement, Aug 9, 5:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
519 PM EDT TUE AUG 9 2011

MIZ082-092215-
LENAWEE-
519 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTH OF HUDSON...MOVING
EAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE
STORMS.

* THE THUNDERSTORM WILL BE NEAR...
  ONSTED BY 525 PM EDT...
  CLINTON AND TECUMSEH BY 540 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MM
Local storm report, Aug 9, 5:24 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
524 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             6 NNW MILAN             42.16N 83.74W
08/09/2011  M0.75 INCH       WASHTENAW          MI   TRAINED SPOTTER

0500 PM     MARINE TSTM WIND 2 SE ST. CLAIR SHORES   42.47N 82.87W
08/09/2011  M52.00 MPH       LCZ460             MI   BUOY

0508 PM     HAIL             1 NNE MILAN             42.10N 83.68W
08/09/2011  E1.00 INCH       WASHTENAW          MI   TRAINED SPOTTER

&&

RKULIK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:19 PM EDTSpecial Marine WarningDTX57 min
Aug 9, 4:12 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland, Wayne52 min
Aug 9, 4:30 PM EDTSmall Craft AdvisoryDTX36 hr
Aug 9, 4:44 PM EDTSevere Thunderstorm WarningDTXMonroe, Washtenaw32 min
Aug 9, 4:47 PM EDTSpecial Marine WarningDTX50 min
Aug 9, 4:56 PM EDTSpecial Marine WarningDTX31 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.